Alert archive / South Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 12, 2014, 9:21 PM EDT for Charleston County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2014, 9:21 PM EDT (01:21 UTC)
- Expired
- Aug 12, 2014, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
County Charleston County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
921
WWUS82 KCHS 130121
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE AUG 12 2014
SCZ044-045-050-052-130215-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
921 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 1015 PM EDT...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NAVAL WEAPONS
STATION CHARLESTON TO RED TOP...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...CHARLESTON AIRPORT...BUSHY PARK...
MORELAND...CHARITY...WESTMORELAND BRIDGE...CHARLESTON NAVAL
COMPLEX...CHARLES TOWNE LANDING...SMITH...JAMES EDWARD
BRIDGE...MOUNT PLEASANT...PARK CIRCLE...CAINHOY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3301 7950 3302 7952 3302 7950 3303 7951
3302 7956 3299 7954 3301 7956 3300 7958
3296 7957 3299 7959 3297 7960 3294 7961
3294 7957 3291 7957 3285 7969 3281 7972
3279 8020 3302 8002 3311 7944
TIME...MOT...LOC 0121Z 271DEG 26KT 3297 7994 3281 8012
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:18 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 12, 9:18 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 918 PM EDT TUE AUG 12 2014 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT...THEN DRIFT OVER THE AREA INTO THE DAY ON WEDNESDAY. THE FRONT WILL THEN LINGER ALONG THE SOUTHEAST COAST THROUGH THE LATE WEEK TIME PERIOD AND DISSIPATE. THE REMNANTS OF THE FRONT COULD LIFT BACK NORTH THROUGH THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A LARGE SCALE EASTERN TROUGH THAT HAS PREVAILED FOR MUCH OF SUMMER 2014 REMAINS ANCHORED IN PLACE AGAIN TONIGHT...KEEPING THE SUB-TROPICAL ATLANTIC RIDGE SUPPRESSED TO THE SOUTH ACROSS FLORIDA. AT THE SURFACE THE STATIONARY FRONT THAT SEEMED TO LINGER OVER/NEAR THE REGION SINCE LATE LAST WEEK HAS LIFTED NORTH AS A WARM FRONT OFF THE MID-ATLANTIC COAST...AND IN IT/S PLACE A COLD FRONT WILL APPROACH FROM THE NW LATE TONIGHT. A CONSOLIDATION OF BOUNDARIES HAS LED TO A LARGE BUT FAST MOVING AREA OF SHOWERS/T-STORMS OVER THE CHARLESTON TRI-COUNTY AREA. THERE WILL BE A QUICK 1/2 TO 2/4 INCHES OF RAIN...FREQUENT LIGHTNING AND SOME WIND GUSTS PAST 30 MPH. WE/LL LIKELY SNEAK BY WITH THE HEAVIER RAINS STAYING OUT OF DOWNTOWN CHARLESTON...WHICH IS FORTUNATE NOW THAT HIGH TIDE IS APPROACHING. CONVECTION WILL BE WANE BY 11 PM OR MIDNIGHT...AND THE OVERNIGHT FOR THE MOST PART LOOKS TO BE RAINFREE. SKIES WILL SHOW A GRADUALLY CLEARING TREND OVERNIGHT...AND THIS MAY SET THE STAGE FOR LATE NIGHT FOG INLAND GIVEN ALL THE RECENT RAINS. BUT ON THE NEGATIVE SIDE THERE DOES LOOK TO BE TOO MUCH MIXING OFF THE DECK. FOR NOW WE/LL KEEP FOG OUT OF THE FORECAST AND RE-EVALUATE IN LATER UPDATES. IT/LL BE WARM AND EXTREMELY STICKY AGAIN...WITH PLENTY OF CICADA...CRICKET AND FROG SOUNDS TO OCCUR DUE TO THESE CONDITIONS. LOWS WILL BE NO LOWER THAN THE LOWER AND MIDDLE 70S INLAND AND UPPER 70S ON THE ISLAND COMMUNITIES. FOR ASTRONOMY INTERESTS...THE PERSEIDS WILL PEAK TONIGHT. BUT THERE IS STILL PLENTY OF ILLUMINATION FROM THE MOON AND CLOUDS WILL BE AROUND FOR AT LEAST PART OF THE NIGHT...SO VIEWING MAY NOT BE OPTIMAL. BUT STILL WORTH CHECKING OUT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...ALOFT THE FORECAST AREA WILL REMAIN ALONG THE SOUTHERN PERIPHERY OF THE TROUGH ASSOCIATED WITH THE DEEP CLOSED LOW TO THE NORTH. THE COLD FRONT WILL START THE DAY BISECTING THE AREA WITH THE MODELS DEPICTING QUITE THE PWAT GRADIENT FROM NORTH TO SOUTH. THE FRONT WILL SLOWLY DRIFT SOUTHWARD THROUGH THE DAY WHICH WILL KEEP PWATS ACROSS THE NORTHERN HALF OF THE AREA AROUND 1.5 INCHES AND FALLING...WHILE TO THE SOUTH PWATS WILL CONTINUE TO BE AROUND 2.2 INCHES CLOSER TO THE ALTAMAHA. THE DEEP MOISTURE GRADIENT WILL NECESSITATE A GRADIENT IN POPS ALONG ROUGHLY THE SAME LINES. LOCATIONS TO THE NORTH WILL SEE ISOLATED CONVECTION AT BEST...WHILE AREAS FURTHER SOUTH WILL REQUIRE 40-50 POPS. THE OVERALL SEVERE THREAT IS QUITE LOW...BUT AREAS ALONG AND SOUTH OF I-16 WILL CONTINUE TO SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER STORMS THAT DEVELOP. OVERNIGHT...THE LAND BASED CONVECTION WILL DISSIPATE WITH THE LOSS OF HEATING AND THERE MAY BE A FEW SHOWERS/STORMS OFFSHORE. HIGHS WILL BE IN THE LOW 90S WITH LOWS RANGING FROM THE UPPER 60S FAR INLAND TO THE MID 70S ALONG THE COAST. THURSDAY THROUGH FRIDAY...THE DEEP MOISTURE GRADIENT WILL MAKE SLOW SOUTHWARD PROGRESS THROUGH THE END OF THE WEEK. THE FORECAST FOR EACH DAY IS QUITE SIMILAR...THOUGH THE POP GRADIENT WILL DRIFT A FURTHER TO THE SOUTH EACH DAY. THERE ARE SOME INDICATIONS WE COULD SEE A FEW SHOWERS/STORMS DEVELOP ALONG THE SEA BREEZE ALONG THE SOUTH CAROLINA COAST AS WELL ON FRIDAY SO SLIGHT CHANCE POPS HAVE BEEN ADDED FURTHER TO THE NORTH. OTHERWISE...THE END OF THE WEEK WILL BE MUCH QUIET THAN THE LAST SEVERAL DAYS HAVE BEEN. WE WILL CONTINUE TO SEE HIGHS IN THE LOW 90S AND LOWS IN THE UPPER 60S INLAND TO MID 70S AT THE COAST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AN UPPER TROUGH PATTERN WILL PERSIST ACROSS THE ENTIRE EASTERN UNITED STATES FOR MUCH OF THE EXTENDED PERIOD. THE REMNANTS OF THE LATE WEEK COLD FRONT COULD MEANDER BACK THROUGH THE FORECAST AREA ON SATURDAY...BEFORE AN INLAND SURFACE TROUGH TAKES SHAPE AND SUPPORTS A MORE SOLID SOUTH/SOUTHWEST FLOW INTO EARLY NEXT WEEK. MOISTURE PROFILES WILL BEGIN TO RECOVER SATURDAY AND STEADILY INCREASE EACH DAY...ESPECIALLY AS STRONGER SHORTWAVE ENERGY SHIFTS EAST MONDAY AND TUESDAY. CONVECTIVE COVERAGE SHOULD RETURN TO MORE SEASONAL NORMALS...AND HAVE ADVERTISED RAIN CHANCES PEAKING IN THE SOLID 30 PERCENT CHANCE RANGE DURING THE AFTERNOON PERIODS. HIGH TEMPERATURES WILL VARY LITTLE THROUGH THE EXTENDED FORECAST...GENERALLY REACHING THE LOWER 90S AWAY FROM THE LOCALLY COOLER COASTLINE EACH DAY. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... KCHS...MVFR CONDITIONS WITH TSRA AND GUSTY W-NW WINDS WILL IMPACT THE TERMINAL THROUGH 02Z...THEN VFR WEATHER WILL RETURN. PROBABLY TOO MUCH MIXING TO INHIBIT FOG/STRATUS LATE TONIGHT/WEDNESDAY MORNING. LITTLE TO NO RISK FOR SHRA/TSRA WEDNESDAY AFTERNOON/EVENING. KSAV...THERE IS ONLY A LOW END CHANCE FOR A LITTLE FOG/STRATUS LATE TONIGHT/WEDNESDAY MORNING. ISOLATED TO SCATTERED SHRA/TSRA WILL DEVELOP WEDNESDAY AFTERNOON/EVENING DUE TO THE INTERACTION OF THE SEA BREEZE AND A NEARBY COOL FRONT. PROBABILITIES ARE LOW ENOUGH TO JUSTIFY NOTHING WORSE THAN CB CLOUDS AND VCTS AT THIS TIME AFTER 19Z. EXTENDED AVIATION OUTLOOK...LITTLE IF ANY RISK FOR SHRA/TSRA LATE THIS WEEK. THUS VFR WEATHER WILL PREVAIL. && .MARINE... THIS EVENING AND TONIGHT...A SLIGHT ENHANCEMENT TO THE PRESSURE GRADIENT WILL OCCUR OVER THE WATERS AS A COLD FRONT APPROACHES THE WATERS LATE TONIGHT. WINDS WILL INCREASE TO A SOLID 15 KT IN RESPONSE TO THE ENHANCEMENT...EXCEPT 15-20 KT OVER THE GEORGIA OFFSHORE WATERS. SEAS SHOULD ALSO BUILD TO 2-4 FT...WITH A FEW 5 FT SEAS POSSIBLE BEYOND 40 NM IN OFFSHORE GEORGIA WATERS. WEDNESDAY THROUGH SUNDAY...A COLD FRONT WILL BE POSITIONED JUST INLAND OF THE WATERS ON WEDNESDAY AND WILL SLOWLY DRIFT SOUTHWARD THROUGH THE END OF THE WEEK. IMMEDIATELY AHEAD OF THE FRONT...THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH TO SUPPORT WINDS UP TO 15-20 KT AT TIMES LATE WEDNESDAY...BUT BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREAFTER...THE FRONT AND THE PRESSURE GRADIENT WILL WEAKEN AND FLOW WILL BECOME VARIABLE AT TIMES AND REMAIN BELOW 15 KT. SEAS WILL GENERALLY RUN 1-3 FT THROUGH THE PERIOD. && .TIDES/COASTAL FLOODING... TONIGHT...TIDES ARE FORECAST TO BE ABOVE 7.0 MLLW IN THE CHARLESTON HARBOR. A COASTAL FLOOD ADVISORY WILL THEREFORE BE ISSUED FROM 7 PM UNTIL 1 AM FOR ALL COASTAL COUNTIES IN SOUTHEAST SOUTH CAROLINA. A PEAK TIDE LEVEL OF 7.2-7.5 FT MLLW IS FORECASTED IN THE CHARLESTON HARBOR AROUND HIGH TIDE TONIGHT. DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE WEDNESDAY EVENING HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW COASTAL FLOODING THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD ADVISORY MAY BE NEEDED. && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25. FORTUNATELY WE HAVE TOP NOTCH TECHS WORKING ON THE SITUATION AND THE PROJECT IS GOING ALONG SMOOTHLY AT THIS TIME. UNTIL THE RADAR COMES BACK INTO OPERATION WE SUGGEST USING SURROUNDING RADAR SITES KJAX...KJGX...KVAX...KLTX AND KCAE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR SCZ048>052. MARINE...NONE. && NEAR TERM... SHORT TERM...BSH LONG TERM...BSH AVIATION... MARINE... TIDES/COASTAL FLOODING... EQUIPMENT...
Hazardous weather outlook, Aug 12, 4:19 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 419 PM EDT TUE AUG 12 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-131200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 419 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-131200- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 419 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE WITH HIGH TIDE EARLY TONIGHT. A COASTAL FLOOD ADVISORY COULD BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048-049-051-052-131200- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY- 419 PM EDT TUE AUG 12 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-131200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 419 PM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-131200- CHARLESTON- 419 PM EDT TUE AUG 12 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. HEAVY RAIN...LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THIS EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AFFECT THE REGION. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS OR ADVISORIES BE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING...DUE TO LINGERING ASTRONOMICAL INFLUENCES...THE WEDNESDAY EVENING HIGH TIDE MAY ONCE AGAIN PEAK AROUND SHALLOW COASTAL FLOODING THRESHOLDS IN CHARLESTON HARBOR. A COASTAL FLOOD ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 5:40 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 5 SSW MONCKS CORNER 33.14N 80.05W
08/12/2014 BERKELEY SC LAW ENFORCEMENT
THUNDERSTORM WINDS BLEW DOWN A LARGE TREE ALONG OAKLEY
ROAD NEAR THE KURIOS LANE INTERSECTION.
&&
EVENT NUMBER CHS1400966
SPRLocal storm report, Aug 12, 5:45 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HEAVY RAIN 2 SSE TYBEE ISLAND 31.99N 80.85W
08/12/2014 U0.00 INCH CHATHAM GA TRAINED SPOTTER
STANDING WATER ABOUT 4 INCHES DEEP ON ROAD WAS SPILLING
OVER ONTO LAWNS. ROADS PASSABLE.
&&
EVENT NUMBER CHS1400967
SPRSpecial weather statement, Aug 12, 6:25 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT TUE AUG 12 2014
SCZ040-042>044-122330-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-
625 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...
DORCHESTER...HAMPTON AND COLLETON COUNTIES THROUGH 730 PM EDT...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILLETT TO
SHIRLEY...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN...MILBURY...SCOTIA...BALDOCK...VALENTINE...ROUSE...ALLENDALE
COUNTY AIRPORT...SEIGLING...LAKE WARREN STATE PARK...NIXVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3311 8136 3312 8120 3303 8108
3310 8094 3307 8090 3309 8088 3313 8090
3318 8078 3287 8071 3261 8137 3273 8142
3275 8140 3277 8143 3284 8142 3284 8146
3297 8150 3301 8149 3303 8152 3314 8156
TIME...MOT...LOC 2225Z 241DEG 27KT 3313 8148 3271 8132Local storm report, Aug 12, 6:31 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 SSW MONCKS CORNER 33.13N 80.06W
08/12/2014 U0.00 INCH BERKELEY SC LAW ENFORCEMENT
STANDING WATER WAS REPORTED ON HORSESHOE ROAD. WATER
WAS SPILLING INTO YARDS AND APPROACHING STEPS TO
ADJACENT HOMES. ROAD WAS PASSABLE.
&&
EVENT NUMBER CHS1400968
SPRSpecial weather statement, Aug 12, 7:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT TUE AUG 12 2014
SCZ043-044-130015-
DORCHESTER-INLAND COLLETON-
727 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 815 PM EDT...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SMOAKS TO 6 MILES
SOUTHEAST OF ISLANDTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIAMS...BELLS CROSSROADS...SMOAKS...SMYLY...STOKES...STOKES...
RHODES CROSSROADS...CAT HOLE...COLLETON MEDICAL CENTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3326 8043 3327 8040 3289 8032 3280 8089
3283 8090 3287 8094 3304 8106 3310 8094
3307 8090 3309 8088 3313 8090 3314 8088
3327 8044
TIME...MOT...LOC 2327Z 258DEG 20KT 3308 8082 3288 8083Special weather statement, Aug 12, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
921 PM EDT TUE AUG 12 2014
SCZ044-045-050-052-130215-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
921 PM EDT TUE AUG 12 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 1015 PM EDT...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NAVAL WEAPONS
STATION CHARLESTON TO RED TOP...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
NAVAL WEAPONS STATION CHARLESTON...CHARLESTON AIRPORT...BUSHY PARK...
MORELAND...CHARITY...WESTMORELAND BRIDGE...CHARLESTON NAVAL
COMPLEX...CHARLES TOWNE LANDING...SMITH...JAMES EDWARD
BRIDGE...MOUNT PLEASANT...PARK CIRCLE...CAINHOY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
&&
LAT...LON 3301 7950 3302 7952 3302 7950 3303 7951
3302 7956 3299 7954 3301 7956 3300 7958
3296 7957 3299 7959 3297 7960 3294 7961
3294 7957 3291 7957 3285 7969 3281 7972
3279 8020 3302 8002 3311 7944
TIME...MOT...LOC 0121Z 271DEG 26KT 3297 7994 3281 8012The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:44 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 61 min |
| Aug 13, 4:21 PM EDT | Special Weather Statement | CHS | McIntosh | 54 min |
Nearby
Special Weather Statements in South Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.